Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 207, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 26, 2011, 4:43 PM EDT for Clay County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2011, 4:43 PM EDT (20:43 UTC)
- Expired
- May 26, 2011, 5:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Clay County, NC
The radar
The Knoxville radar (KMRX), 129 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 10:15 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
066
WUUS54 KMRX 262043
SVRMRX
NCC043-262130-
/O.NEW.KMRX.SV.W.0207.110526T2043Z-110526T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
443 PM EDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN SOUTHWEST NORTH CAROLINA...
* UNTIL 530 PM EDT
* AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES NORTHEAST OF HAYESVILLE...AND MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
MAINLY RURAL AREAS OF CLAY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND
SOUTHWEST VIRGINIA.
&&
LAT...LON 3499 8393 3516 8373 3516 8365 3507 8356
3504 8355 3498 8366 3498 8393
TIME...MOT...LOC 2043Z 233DEG 27KT 3512 8368
$$
DGS2 follow-up statements
851
WWUS54 KMRX 262053
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
453 PM EDT THU MAY 26 2011
NCC043-262130-
/O.CON.KMRX.SV.W.0207.000000T0000Z-110526T2130Z/
CLAY NC-
453 PM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CLAY COUNTY...
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR HAYESVILLE...MOVING NORTHEAST AT
35 MPH.
LOCATIONS IN THE WARNING INCLUDE...
TUSQUITEE AND SHOOTING CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE
AND SOUTHWEST VIRGINIA.
&&
LAT...LON 3499 8393 3516 8373 3516 8365 3507 8356
3504 8355 3498 8366 3498 8393
TIME...MOT...LOC 2053Z 233DEG 31KT 3502 8376
$$
DGS963
WWUS54 KMRX 262121
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
521 PM EDT THU MAY 26 2011
NCC043-262131-
/O.EXP.KMRX.SV.W.0207.000000T0000Z-110526T2130Z/
CLAY NC-
521 PM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR CLAY COUNTY WILL EXPIRE AT 530
PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND
SOUTHWEST VIRGINIA.
LAT...LON 3499 8393 3516 8373 3516 8365 3507 8356
3504 8355 3498 8366 3498 8393
TIME...MOT...LOC 2121Z 233DEG 31KT 3516 8352
$$
DGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:46 PM EDT, 57 minutes earlier.
Area forecast discussion, May 26, 3:46 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 346 PM EDT THU MAY 26 2011 .SHORT TERM...(TONIGHT AND FRIDAY)...BUSY DAY WITH A MOIST/UNSTABLE AIRMASS AHEAD OF THE SLOW MOVING COLD FRONT. AREAS THAT HEATED UP AHEAD OF THE MORNING ACTIVITY HAVE SEEN LARGE HAIL...UP TO GOLF BALL SIZE OR SLIGHTLY LARGER. SCATTERED STRONG TO SEVERE STORMS WILL CONTINUE INTO THE EVENING HOURS...AND I WOULD EXPECT POSSIBLY A NEW WATCH...ONCE SEVERE TSTM WATCH #379 EXPIRES AT 6PM EDT. LATEST SURFACE ANALYSIS PLACES COLD FRONT NEAR A OHX TO HUN LINE SO KEPT POPS AROUND 60 TO 80 PERCENT THROUGH MIDNIGHT...THEN LET POPS DECREASE SLIGHTLY. NE AND E AREAS MAY KEEP LIKELY COVERAGE EARLY ON FRIDAY...SO SLIGHT TWEAKS WERE MADE TO PREVIOUS GRIDS. OTHERWISE...NOT A LOT OF TIME TO WORK ON FORECAST GRIDS FOR TONIGHT AND FRIDAY...JUST SOME MINOR ADJUSTMENTS MADE IN LINE WITH LATEST RADAR TRENDS AND NWS NEIGHBORS GRIDS. .LONG TERM...(FRIDAY NIGHT THRU THURSDAY)...UPPER TROF EXITS VERY SLOWLY FRIDAY NIGHT SO MAINTAINED SLIGHT THROUGH SMALL CHANCE OF CONVECTION ACROSS THE EASTERN HALF OF THE FORECAST AREA. PRECIP FINALLY GONE BY THE WEEKEND AS MASSIVE UPPER RIDGE BUILDS INTO THE EASTERN U.S. THE RIDGE EXPANDS IN COVERAGE AND STRENGTHENS THROUGH WEDNESDAY BEFORE RETREATING BACK TO THE WEST. RIDGING LEADS TO SUBSIDENCE AND DRYING SO KEPT MUCH OF THE LONG TERM PERIOD DRY FOR MOST OF THE FORECAST AREA. HOWEVER...THE MODELS DO INDICATE SOME INSTABILITY AVAILABLE FOR ISOLATED CONVECTION MONDAY THROUGH THURSDAY AND THE BEST CHANCE THAT A STORM CAN FORM IN THIS ENVIRONMENT WILL BE OVER THE HIGHER TERRAIN SO APPLIED SLIGHT CHANCE POPS EACH DAY IN THIS AREA. TEMPERATURES WILL BECOME VERY WARM WITH HIGHS AROUND 10 TO 12 DEGREES ABOVE NORMAL. TRENDED TEMPS TOWARD MEX MOS GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 61 80 59 90 67 / 50 30 10 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 62 79 59 87 66 / 70 30 20 10 10 OAK RIDGE, TN 61 78 58 86 66 / 70 30 10 10 10 TRI CITIES AIRPORT, TN 59 77 55 85 62 / 60 60 30 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
Hazardous weather outlook, May 26, 2:22 AM EDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 222 AM EDT THU MAY 26 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270630- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 222 AM EDT THU MAY 26 2011 /122 AM CDT THU MAY 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...SCATTERED SEVERE THUNDERSTORMS EXPECTED TODAY... A COLD FRONT WILL SLOWLY MOVE ACROSS THE TENNESSEE RIVER VALLEY TODAY AND TONIGHT...BRINGING A BETTER CHANCE FOR ORGANIZED THUNDERSTORMS. AS A RESULT...THERE WILL BE A CHANCE FOR WIDESPREAD SEVERE WEATHER BY THURSDAY AFTERNOON AND EVENING. THE GREATEST CONCERN WILL BE DAMAGING WINDS AND LARGE HAIL UP TO GOLF-BALL SIZE. ISOLATED TORNADOES ARE POSSIBLE...MAINLY ACROSS THE PLATEAU AND WESTERN SECTIONS OF THE TENNESSEE VALLEY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.
In the hours before
Local storm report, May 26, 3:52 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
352 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL WHITE PINE 36.10N 83.30W
05/26/2011 E1.75 INCH JEFFERSON TN PUBLIC
GOLF BALL SIZE HAIL WAS REPORTED.
&&Local storm report, May 26, 3:55 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
355 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 2 SW WHITE PINE 36.08N 83.32W
05/26/2011 E1.75 INCH JEFFERSON TN AMATEUR RADIO
GOLF BALL SIZE HAIL WAS REPORTED.
&&Local storm report, May 26, 3:59 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
359 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL BRASSTOWN 35.02N 83.91W
05/26/2011 E1.75 INCH CLAY NC LAW ENFORCEMENT
GOLF BALL SIZE HAIL WAS REPORTED.
&&Local storm report, May 26, 4:01 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
401 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG JEFFERSON CITY 36.12N 83.49W
05/26/2011 JEFFERSON TN TRAINED SPOTTER
A FEW TREES AND POWER LINES WERE DOWNED BY THUNDERSTORM
WINDS.
&&Local storm report, May 26, 4:18 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
418 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL MADISONVILLE 35.52N 84.36W
05/26/2011 E1.25 INCH MONROE TN LAW ENFORCEMENT
&&Local storm report, May 26, 4:29 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
429 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL MOHAWK 36.20N 83.06W
05/26/2011 E1.00 INCH GREENE TN AMATEUR RADIO
QUARTER SIZE HAIL REPORTED.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:08 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee, Clay | 52 min |
| May 26, 3:59 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee, Clay | 46 min |
| May 26, 4:07 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee | 37 min |
| May 26, 4:27 PM EDT | Areal Flood Advisory | MRX | Cherokee, Clay | 4 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.